Scholion.ai

An approximation to the distribution of the X 2 goodness-of-fit statistic for use with small expectations

H. BAYO LAWAL, GRAHAM J. G. UPTON

Biometrika · 1980 · Volume 67 · Issue 2

DOI: 10.1093/biomet/67.2.447

Abstract

This paper is concerned with the X 2 goodness-of-fit test when the observed frequencies are supposed to be distributed according to a specified multinomial distribution. We propose a log normal approximation to the distribution of X 2 . Our results suggest that the approximation is valid providing that the smallest expectation is greater than r/d ⊘ , where r is the number of expectations less than 5, and d is the number of degrees of freedom.

Enable JavaScript for citation tools and additional paper interactions.